CHA News Article

CDC Updates Alert on Life-Threatening Coagulopathy Associated with Synthetic Cannabinoids

The Centers for Disease Control and Prevention has updated its health alertaddressing a multistate outbreak of coagulopathy — a bleeding disorder that impacts the way blood clots — that has been linked to synthetic cannabinoid use.

According to the updated guidance, some patients who have been treated thus far continue to present with symptoms of synthetic cannabinoid use, suggesting that they kept using the products despite medical advice. Clinicians are reminded to maintain a high degree of suspicion for continued or resumed use of synthetic cannabis, and counsel patients against the products’ use. In addition, contact poison control (800-222-1222) for questions on diagnostic testing and management of these patients and promptly report possible cases to your local public health department. To date, no cases have been reported in California.

Commands